MAUDE Adverse Event Report: APIFIX LTD. MINIMALLY INVASIVE DEFORMITY CORRECTION (MID-C) SYSTEM; POSTERIOR RATCHETING ROD SYSTEM

APIFIX LTD. MINIMALLY INVASIVE DEFORMITY CORRECTION (MID-C) SYSTEM; POSTERIOR RATCHETING ROD SYSTEM
Model Number MID-C 125
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024 during monitoring of the pas, apifix identified that at a (b)(6) 2024 clinic visit patient # (b)(6) (pas# 117-a021) reportedly has a broken implant.Specifically "the apifix rod is fractured at the ratchet mechanism site".It was further reported that the treatment plan is a re-op.They will have the patient come back in in 6 weeks on (b)(6) 2024 for further x-rays.Those x-rays will determine if it will be a rod exchange or removal.
 
Additional Manufacturer Narrative
Investigation: a review of the device history record confirmed that the device was manufactured and tested according to relevant procedures,and shipped according to manufacturer's specifications.Surgeon, information analysis: on (b)(6) 2024 during monitoring of the pas, apifix identified that at a (b)(6) 2024 clinic visit patient # (b)(6), (pas# 117-a021) reportedly has a broken implant.Specifically "the apifix rod is fractured at the ratchet mechanism site".It was further reported that the treatment plan is a re-op.They will have the patient come back in in 6 weeks on (b)(6) 2024 for further x-rays.Those x-rays will determine if it will be a rod exchange or removal.Risk assessment: reoperation events are a known risk that was assessed and recorded by the product risk assessment.Implant breakage is addressed in the ifu as potential risks associated with the mid-c system and spinal surgery generally.The risk of broken rod - implant breakage has been assessed and found to be acceptable.The risk has been quantified, characterized, and documented as acceptable within full risk assessment.Should additional information become available, the complaint record will be updated accordingly and a follow-up medwatch report will be submitted.
 
Additional Manufacturer Narrative
On (b)(6) 2024 (b)(6) underwent revision surgery during which the broken mid-c rod was replaced.No report of patient harm/complications was received.The explanted device is expected to be returned to manufacturer.A failure analysis will be conducted.Once additional relevant details become available; a supplemental report will be submitted.
 
Additional Manufacturer Narrative
On february 17th 2025 apifix concluded their investigation.The explanted device was returned to orthopediatrics in warsaw, in and was subjected to cleaning, steam sterilizing, and engineering evaluation.The device was obviously fractured at the mid-point of the base and towards the distal end of the pole.The pole fracture planes were worn mostly smooth.Based on x-rays, the fracture location of the pole appears similar to the location of where the locking tooth engaged the pole.The fracture planes of the base appeared to be fatigue fracture.Some wear was observed on the locking tooth.Minimal wear was observed on the distal spherical ring.The wear analysis portion of retrieval and analysis protocol (dms-5587) was not conducted because the cause of failure was obvious, fracture of the mid-c device.

Brand Name
MINIMALLY INVASIVE DEFORMITY CORRECTION (MID-C) SYSTEM
Common Device Name
POSTERIOR RATCHETING ROD SYSTEM
Manufacturer (Section D)
APIFIX LTD.
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS  2069207
Manufacturer (Section G)
APIFIX LTD.
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS   2069207
Manufacturer Contact
alan vaisman
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692-07
IS   2069207
MDR Report Key20514897
Report Number3013461531-2024-00052
Device Sequence Number7110969
Product Code QGP
UDI-Device Identifier07290018128046
UDI-Public07290018128046
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
H170001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMID-C 125
Device Catalogue NumberMUS-125-050
Device Lot NumberAF-02-004-20
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/23/2024
Supplement Report FDA Received Date12/09/2024
03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age16 YR
Patient SexFemale